Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting Atripla weight and Kaposi Sarcoma
Apr 19, 2009

I just recently got diagnosed with HIV In Feb and have started treatment with Atripla. I have two concerns. The first is the fact that I have always been skinny and thin faced. Will Atripla help me in gaining or maintaining a healthy weight? My face is also thin, will it get thinner or fuller using this treatment? I have also had Kaposi Sarcoma for several months. Will it cure that as well?

Response from Dr. Pierone

I just recently got diagnosed with HIV In Feb and have started treatment with Atripla. I have two concerns. The first is the fact that I have always been skinny and thin faced. Will Atripla help me in gaining or maintaining a healthy weight? My face is also thin, will it get thinner or fuller using this treatment? I have also had Kaposi Sarcoma for several months. Will it cure that as well?

Hello, and thanks for posting.

In many cases the immune reconstitution from antiretroviral therapy will cure Kaposi's Sarcoma.

Atripla may help you gain weight lead to improvement in the appearance of your facial thinness. However, even though Atripla is least likely of the currently available cocktails to produce lipoatrophy, it still may occur. This is one of the uncertain situations in which you likely won't know the outcome with regard to facial wasting for a number of years.

Good luck!



Previous
PMMA Brazil ( BIOPLASTIA)
Next
what are the best drugs to prevent facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement